I have only been on Tamoxifen since May and have had achy legs, pain in feet and a fuzzy head at times. One thing I noticed was the achy legs became painful after eating to much sugar.
I have now cut right down on sugar, still eat jam, marmalade etc and this seems ok but if I eat cake bar of chocolate, flap jacks etc it is painful in my legs more if walking or doing any form of exercise after eating.
If I go out for a meal I will have a dessert as for me it is doing something I enjoy ( eating sweet things 😊) and then have no plans to do much exercise, so I can tolerate the aches.
So during the day as little sugar as possible and this includes grapes, but if I want to have something sweet always when not having to do much afterwards or put up with the results😳😱
Same for hot flushes less with less sugar, worth a try?
A relative who has had ovarian cancer has been tested for BRCA2 so now have my letter to go and get tested as 2 other young breast cancer relatives who died at early age. I want to know and will wait to get the results 😏
been a little while since I've been on here but struggling to cope at the moment.
Like you here, I have been given a 'holiday break' from tamoxifen for 6 weeks back in May, then I had genetics to deal with. Surgeon won't decide on anymore treatment until genetics confirm risk as believed to be high risk until conformation from blood test.
I have now received the genetics and I am not a BRCA carrier but at moderate risk with the recommendation I take tamoxifen! I see the surgeon in 2 weeks but I'm confused he was talking about risk reducing sugary but due to the moderate risk, I don't think he'll talk about it now.
I have had mum wit b/c in her 30's and died at age of 50, sister in her 30's gene carrier, another sister recently diagnosed with lobular in situ and me last year extensive high grade DCIS which had become invasive (mastectomy).
I am convinced I want to have the other side gone now to save me from the 17-29% risk but don't think my consultant will agree. He's not been the best throughout but I need to have a case to present to him.
Does anyone have any advice or help for me please?
I know it's a big thing but I just want to get on with my life without tamoxifen and I can only do this without the breasts! I'm really anxious at the moment.
Thank you you in advance for any support xx
I stopped after a year ... literally couldnt cope on it. It was a vvvv hard decision in many ways and I do think that you have to be able to internally reconcile a conversation with yourself if you get a new cancer diagnosis after stopping - I was so ill on it, I have reconciled. If you are not at that stage yet, it may be worth trying to get help with the symptoms ... I had zero support on that but I do know that others say small dosage amitrytpline etc can help with some of the SEs. hugs x
Believe me your not alone in your decision to take a break from Tamoxifen, we have ladies here myself included that have stopped for various reasons. I didn't think I actually suffered too badly on them until I came off then I realised just how sluggish they were making me feel.
My biggest issue was painful joints especially my knees which I now have arthritis in, I can't be certain it was down to Tamoxifen but they were fine before!
I stopped after 2.5 years after weighing up the pros and cons, I had a grade 1 small tumour with a great prognosis so felt crippling myself further just wasn't worth it for a less than 1% increase in protection by taking it. I always intended to re start but haven't got around too it yet as I'm still trying to get on top of the problem with my knees.
Im in touch regularly with a group of ladies who were diagnosed at the same time as me three years ago and most of us have stopped taking it, it is a hard decision to make and I do struggle with it but we also need to have some quality to our lives.
hi am really struggling and not even sure if any can help but need to share....really sorry for the long post.....
i was diagnosed dec 2016 after what was meant to be a removal of a blockage in my milk ducts, turns out it was a tiny cancer causing the blockage. had another lumpectomy to remove bigger margins, all clear, nodes all clear, then started tamoxifen feb 2017. i then went on to have radiotherapy,just as a precaution... in march and foolishly went straight back into work as a teacher. literally a few weeks after finishing rads.
i struggled with tamoxifen, and adjusting to fatigue and generally just life in general. i was also then diagnosed with skin cancer nov 2017, which involved wle, 3 times in the same place and all clear now.
jan this year i basically lost the plot, it all hit me and i had to be signed off work for two weeks whilst i let it all out. life was just too hard, the tamoxifen was giving me such a fuzzy head, achy bones, everything was such a hard slog, just even getting out of bed everymorning was a struggle, not to mention the fact that i just couldnt lose weight, even though i had started exercsing daily which was a new thing for me, hate exercise!! then of course the hot sweats, the inability to form a sentence, to organise myself, the mood swings (although i had those before cancer!!) just everything was hard and i blamed it on the tamoxifen. in the early days i felt nauseous so switched brand and that helped but then the new brand had its own issues. i even tried to explain to my bcn and basically was told not much else i can do really, they advsed exercise and accupuncture which ive done, although accupuncture really helps with the hot flushes.
5 weeks ago i decided i needed a break. the tamoxifen needs to go. i started on it when life was full of cancer stuff, then the rads, i had no time to adjust.
i decided i needed t start again with a clean slate. i rang my bcn who agreed to a two week break after checking with my oncologist. i am 37, with two kids, very low risk, no family history, v v small cancer found....
after tw weeks i started to feel more human again, in fact i shed 10 pounds in two weeks.....
my bcn called me back and i told her i was starting to feel ok, the fuzzy head had slowly eased. i asked for another two weeks off....she said one week but didnt think the oncologist would afree to another two weeks...said she would call me back and im still waiting for that call.....its now going to be 5 weeks tomorrow that ive not taken it.
i basically dont know what to do......
i know i am probably foolish to ignore medical advice......
but i also know that this drug is just making my life hard to cope with
and i keep thinking that i was so low risk to begin with......
i could try another brand...that was alwyas my original plan....get it all out my systen and begin with a new brand...so far ive tried relonchem and then teva.
i dont really know if anyone can help me....i just hate the idea of being on this horrible drug for another 3 and half years at least....could be ten years in total!!
i sometimes think of weighing up quality of life over chances of it returning. and it could still return even though am on tamoxifen. or i could get womb cancer!!
i know that no one can make this decision for me....just wondered if anyone else had ever thought about this before and if they had made the decision to stop....and what made you decide and do you regret it??
i do sometimes lie awake wondering if ive done damage by stopping for 5 weeks....if the cancer returned id never forgive mhself.....but i just really hate that fuzzy woolly head feeling of just being spaced out all the time and not in control of my life........
sorry for long post,,,,,,